The doctor put me on Clonazepam in Dec. 2007 after having severe anxiety due to my dad's death. I was taking 1mg, 3 X a day. I feel like this medication has taken over my life. I am very agitated, get very confused and it has affected my memory. I have attempted to wean myself from this drug. I am down to one half of the .5 mg 2 X a day. However, I can not seem to get past this point. I am unable to function. I have major headaches, muscle jerking, major sweats and all I can do is lay in the bed. It scares me. What do I do? Why did the doctor not tell me how addicting this drug is?
Benzodiazepines such as clonazepam are addictive unfortunately. Reducing your dosage slowly is the only way to go. You may still have to deal with withdrawals to a certain extent now that you are down to the low dose. Just have to try and hang in there, it will get better. How long have you been at the .5mg a day? And how quickly are you trying to reduce?
Wish there was an easier way. Some people use phenobarbital to get off the benzo, but then you have to taper off it.
Hang in there,
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Oct 2010 • 3 answers
Posted 4 Apr 2011 • 5 answers
Posted 12 Aug 2013 • 10 answers
Posted 3 Oct 2014 • 3 answers
Posted 22 Aug 2016 • 1 answer